Getting Worried, Is There Hope For Me?

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?

USA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)

Google search

What is your current age, height, weight?

20, 6’0", 140 lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

I first took 1 mg every day, sides went away after 1,5 weeks. Then I did .25 mg every other day

What condition was being treated with the drug?

Hair loss

For how long did you take the drug (weeks/months/years)?

Just 1 week

How old were you, and WHEN (date) did you start the drug?

20 years old, October 18

How old were you when you quit, and WHEN (date) did you quit?

20 years old October 25

How did you quit (cold turkey or taper off)?

Cold Turkey

How long into your usage did you notice the onset of side effects?

After the second dose both times

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

Insomnia - no issues falling asleep, but I will wake up 1-4 hrs early and not be able to go back to sleep

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

Just healthy living - weightlifting 4x a week, go to bed early every night

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I’m someone who made the mistake of starting finasteride a second time on lower dose after getting side effects the first time. First time my side effects cleared after just 10 days. Today marks exactly 3 weeks since I quit the second time and my side effects are still persisting, and worsening if anything.

Both times I tried finasteride I would feel a surge in libido after the first dose, and then by the second dose it would be gone and my penis would start changing. It becomes very limp and skinny while flaccid, losing all of its fullness. My erections are still hard, but they are harder to achieve and maintain, and they aren’t as firm anymore (easy to move around at the base). I also experienced insomnia while on finasteride, sleeping for 4-5 hours and then waking up and not being able to sleep.

When I stopped the first time, all sides improved day by day and were gone by 10 days. This time, it’s been 3 weeks and the sides still persist. And most recently which is really concerning to me, my testicles are shrinking, and today they’re probably less than half the size they used to be. The only side effect that’s improved is insomnia, now I can sleep and only wake up 1 hour earlier than I want to.

I was wondering since I haven’t experienced the typical “crash” maybe there is still hope I can recover? And I wanted to see if anyone had a similar experience/symptoms to me, and if they eventually got better or are stuck with this disease, and if anyone has tips for what I can do to stay healthy

I’m very anxious that I might’ve destroyed my sexual function, and I’ll never see the same libido or rock hard erections that I used to. Even more, I’m anxious I could have a crash, and start experiencing all the cognitive side effects that other users here have and basically have my life severely altered.

Anyways I will post updates on my condition here, hopefully it can provide insight to some people

There is always a chance to recover, especially that early in. Most people get better/recover with time. So relax, and allow your body to heal. But stay away from Fin and similar drugs forever! You are clearly sensitive to them and even very low doses could make you much worse. Alternating days etc. is not necessary better, either. Just stay away!

Good luck!

Thanks! I will definitely never touch a 5ar inhibitor again, my hair is not worth it.

Small update: Lately my erection and flaccid penis quality have been improving, but my testicles continue to shrink. I don’t know what to make of this but I’m hoping the improvement is a good sign